Statin-associated muscle symptoms: epidemiology, risk factors, mechanisms and treatment

A. I. Dyadyk, T. E. Kugler, S. R. Zborowskyy, Yu. V. Suliman
2019 Kardiologiâ  
Statins are widely prescribed and the risk of adverse drug reactions of lipid-lowering therapy is actively discussed, including muscle symptoms. This review synthesizes the knowledge about the clinical aspects of statin-associated muscle symptoms, which is important for the practitioner. Potential mechanisms of their development, risk factors, clinical manifestations, treatment and prevention are described. Timely detection the side effects of statins makes it possible to diagnose and
more » ... which is crucial for conducting lipid-lowering therapy for patients with atherosclerotic cardiovascular diseases. Management of statin-associated muscle symptoms requires altering (reduced dosages, use of another statin or alternative lipid-lowering drugs) or discontinuing the statin treatment.
doi:10.18087/cardio.2522 fatcat:u22tbehijje3nb7dgztin6v4oi